Back to all discussions

Aimovig and abortive meds

Hi, I started Aimovig injections 3 months ago. I’m still getting many migraines and have noticed that my go to abortive medication, Maxalt, is no longer effective. Has anyone else who is taking Aimovig experiencing this with their triptans? (abortives)

  1. I’ve had similar experiences. My Aimovig dose is 140mg and my Zomig nasal spray stopped begin effective in August so my neurologist prescribed Rizatriptan. I tried the Rizatriptan for two weeks and abruptly stopped due to side effect issues.

    1. My triptans aren’t working either. I am beside myself. And just discovered through someone else posting a half life calculator that this stuff will be in the body for 195 days. Omg I don’t know what I’m going to do if my meds don’t work that long. I had so many side effects I don’t plan on taking a second shot.

      1. We are hearing a wide array of responses to this treatment, including ones in line with yours (that people are feeling that their abortives are no longer, or less effective). You are not alone in this, evidently- another example:https://migraine.com/reply/104815/

        Please stay in touch with us. Thinking of you and hoping you'll be able to access the efficacy of your abortives asap!

        1. Holly, I’m taking a smaller dose. Maybe that’s part of the issue?

      2. I have taken Aimovig twice. I have 12-15 migraines per month before this. I tried Botox. I also take Amitryptiline 75Mg QHS &
        Topamax 200mg QD. I take B12 & MgO supplements. I still take those. I stopped the Botox.
        I got 7 migraines the 1st month. I have had 5 this month. I had constipation, but I took Colace twice and then substituted daily Miralax with lots of water. That is much safer. Just ask your doctor what he recommends. I believe if I can eventually drop the Amitryptiline and exercise daily, that will resolve the constipation. I eat lots of fiber anyway.
        My sumatriptan tablets and injections continue to help me, I’m thrilled because, now when I get a migraine, I can usually take a tablet and lay down or just go to bed early. If I’m at work, sometimes I can do something that doesn’t require the computer and the tablet is still all I need. I save the injections for those times that I have to drive somewhere immediately. I get dizzy and I won’t risk others on the road.
        I hope it continues this way for me. Sometimes I can take something for a year, and then it stops working for me.

        or create an account to reply.